MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO® CATHETER 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO® CATHETER 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reds3909 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the valve wouldn¿t work unless they put the wire back into the valve.12/6/2019- additional information from facility stated, "placed in left basilic vein, one attempt, easily inserted.Picc was tested prior to insertion with tray set up able to flush and aspirate prior to insertion.Placed picc easily on one attempt, easily inserted, flushed easily, sherlock tracked it into the svc and confirmed correct placement per ecg, (blood did come back as note in the external part of picc, and after picc in place and guidewire removed, flushed easily but unable to aspirate, pulled out to 10 cm, still not able to aspirate, changed caps, flushed total of 10 ml x 10 different positioning of patient, to no avail, unable to aspirate back any blood, reinserted guidewire through the external valve and went only in about 6 cm and blood came back while guide wire was still in.But once wire was removed, again to no avail , picc would not aspirate back.Repeated this again, only able to aspirate when i put guidewire back into the picc and once past the external valve blood came back.The guidewire was removed and then unable to aspirate blood back.Picc remove, had to restick patient and then able to place new picc easily, went same pathway, able to verify again with ecg in proper position and able to flush and aspirate back the whole time.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a valve issue is unconfirmed since the problem could not be reproduced.The returned product was one 4 fr powerpicc solo catheter and a product label with lot: reds3909.The catheter extended up to the 47 cm depth marker.A microscopic observation revealed no apparent damage to the solo valve.No evidence of residual material contributing to the malfunction of the valve was observed.The catheter was flushed with water using a 12 ml syringe.The catheter was patent to infusion and aspiration.Since no functional issues were observed during testing of the sample, the complaint could not be confirmed.A lot history review (lhr) of reds3909 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the valve wouldn't work unless they put the wire back into the valve.12/6/2019- additional information from facility stated, "placed in left basilic vein, one attempt, easily inserted.Picc was tested prior to insertion with tray set up able to flush and aspirate prior to insertion.Placed picc easily on one attempt, easily inserted, flushed easily, sherlock tracked it into the svc and confirmed correct placement per ecg, (blood did come back as note in the external part of picc, and after picc in place and guidewire removed, flushed easily but unable to aspirate, pulled out to 10 cm, still not able to aspirate, changed caps, flushed total of 10 ml x 10 different positioning of patient, to no avail, unable to aspirate back any blood, reinserted guidewire through the external valve and went only in about 6 cm and blood came back while guide wire was still in.But once wire was removed, again to no avail , picc would not aspirate back.Repeated this again, only able to aspirate when i put guidewire back into the picc and once past the external valve blood came back.The guidewire was removed and then unable to aspirate blood back.Picc remove, had to restick patient and then able to place new picc easily, went same pathway, able to verify again with ecg in proper position and able to flush and aspirate back the whole time.".

Brand Name
POWERPICC SOLO® CATHETER 4F SL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9496929
Report Number3006260740-2019-03943
Device Sequence Number11284246
Product Code LJS
UDI-Device Identifier00801741188091
UDI-Public(01)00801741188091
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000930
Device Lot NumberREDS3909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight81